1WhenTheRunwayWentSouth_SliderImg

I am not a patient person when it comes to not feeling well. That’s why I try to eat the right foods and exercise for more than an hour a day, six days a week. I do take Sundays off. I run, do weights and swim. What can be more devastating than a sinus infection? My head feels twice it’s size and my face just throbs with pain in addition to my ears being stuffed up.

I haven’t had one in a long time; I’d say maybe eight years ago? It started before the week we were to go on vacation. I weathered it out because I didn’t want to be taking antibiotics while traveling. I survived the plane ride in addition to the numerous roller coaster rides. I thought it more or less had disappeared.

Nope! This Monday, it started all over again when we had a cold front move through bringing much needed rain. The pain, not throbs, in my sinus cavity was unbearable. I finally broke down and called the doctor and he saw me on Friday. He confirmed my diagnosis and prescribed an antibiotic for me. I know the drug companies come out with many every year and I couldn’t remember back eight years ago, what antibiotic I had taken. He wasn’t my doctor back then, so he prescribed Ciproloxacin. Okay. He’s the doctor and I respect him.

I’m allergic to aspirin, codeine and penicillin, in addition to having SVT, so it’s safer to put me on a sulfur-based antibiotic which Cipro is. I read the instructions provided by CVS and it mostly focused on being careful to avoid calcium and dairy products. They provided a time schedule to take the pill two hours before consuming dairy products or six hours after. I took the first pill at five, two hours before dinner.

Then, I started to itch. What was that about? I reread the CVS warnings; didn’t see anything. Then I read the side effects provided by the drug company. I was in trouble. This medication might cause rashes, severe cramping, changes in your heart rate, seizures, yeast infections and the list went on. I immediately called the pharmacist who advised me to discontinue the medication and call my doctor first thing Monday morning. In the mean time, eat cheese to diminish the effect of the medication.

I love cheese so not a problem. I continued the night and began to itch like crazy. I couldn’t even sleep. Then came the irregular heart rate which I took a double dose of my beta blockers to get back into rhythm.

When I got out of bed at six the next morning, I thought I had this medication out of my system. Nope! I had the most severe leg cramps I’ve ever experienced, to the point I was in tears. I drank lots of water hoping to flush it out of my system. The rest of the day, I just spent sitting in my chair reading a book. I was so exhausted from the last twenty four hours I went to bed at eight pm.

You know? Maybe the sinus pain isn’t as bad as I thought. I can do without the antibiotic!